Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 14, 2016Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Jan 14, 2016, 4:59 AM EST for Chautauqua County, New York. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 14, 2016, 4:59 AM EST (09:59 UTC)
Expired
Jan 14, 2016, 6:30 AM EST
In force
91 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 66 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2016-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2016-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

029 
WWUS81 KBUF 140959
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
459 AM EST THU JAN 14 2016
 
NYZ019-020-085-141130-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-
459 AM EST THU JAN 14 2016

...A BAND OF LAKE EFFECT SNOW IS IMPACTING THE LAKE ERIE SHORELINE
THIS MORNING...

AT 455 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF UP TO 2 INCHES PER HOUR EXTENDS FROM NORTHERN CHAUTAUQUA COUNTY
INTO SOUTHWESTERN ERIE COUNTY ALONG THE NEW YORK THRUWAY. EXPECT
THIS BAND TO SLOWLY SHIFT SOUTH THROUGH THE MORNING HOURS WITH LAKE
SNOW CAUSING LOW VISIBILITIES ALONG WITH SLICK AND SNOW COVERED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EVANS...BOSTON...EDEN...COLDEN...
WESTFIELD...GOWANDA AND SILVER CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN EXITS 61 AND 57A.
 INTERSTATE 86 NEAR EXIT 4.

LAT...LON 4241 7945 4249 7935 4255 7915 4266 7905
      4276 7870 4269 7847 4210 7975 4227 7976

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 14, 4:52 AM EST, 7 minutes earlier.

Area forecast discussion, Jan 14, 4:52 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
452 AM EST THU JAN 14 2016

.SYNOPSIS...
A WEAK CLIPPER SYSTEM OVER SOUTHERN ONTARIO PROVINCE IS BRINGING
SOME LIGHT SNOW TO MOST OF WESTERN AND NORTH CENTRAL NEW YORK WHILE
HEAVY LAKE EFFECT SNOWS CONTINUE EAST OF LAKES ERIE AND ONTARIO.
THE LAKE SNOWS WILL SLOWLY DIMINISH EAST OF THE LAKES THROUGH
TODAY...WHILE A WARM FRONT APPROACHES OUR REGION FROM THE OHIO
VALLEY. THIS FRONT WILL BRING MORE GENERAL LIGHT SNOW THIS
AFTERNOON AND EVENING AS IT LIFTS NORTH BEFORE USHERING IN MILDER
WEATHER AND RAIN SHOWERS FRIDAY AND FRIDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SHORTWAVE TROUGH ALOFT AND SURFACE LOW ARE CROSSING SOUTHERN
ONTARIO PROVINCE THIS MORNING COMBINING WITH A SWATH OF SYNOPTIC
MOISTURE TO PRODUCE WIDESPREAD LIGHT SNOW ACROSS WESTERN AND CENTRAL
NEW YORK. KBUF AND KTYX RADARS BOTH SHOW EMBEDDED HEAVY BANDS OF
LAKE ENHANCED SNOW EAST OF LAKES ERIE AND ONTARIO.

OFF ERIE THE BAND EXTENDS ALONG THE LAKE ERIE SHORELINE TO SOUTH AND
EAST OF BUFFALO...SO THE LAKE EFFECT SNOW ADVISORY FOR NIAGARA
COUNTY HAS BEEN DROPPED. AS THE BAND CONTINUES SOUTH...THE
HEADLINES FOR NORTHERN ERIE AND GENESEE WILL EVENTUALLY BE DROPPED.
SNOWFALL RATES WITHIN THE BAND WILL RUN UP TO TWO INCHES AN HOUR
WITH ANOTHER 2-3 INCHES OF SNOW POSSIBLE ACROSS THE SOUTHERN TIER
AS THE BAND WEAKENS WITH WARMING TEMPERATURES ALOFT.

OFF LAKE ONTARIO THE BAND IS RUNNING ACROSS NORTHERN JEFFERSON
COUNTY. AS FLOW VEERS TO WESTERLY BEHIND A WEAK SURFACE TROUGH
EXTENDING SOUTH FROM THE CLIPPER...EXPECT THE LAKE BAND TO DRIFT
BACK SOUTH ACROSS THE EASTERN END OF LAKE ONTARIO. SNOWFALL RATES
WILL LIKELY INCREASE FOR THE NEXT FEW HOURS ONCE THE WINDS VEER TO
WESTERLY. THE 00Z NAM HIGH RES 1.3KM NESTED RUN SHOWS THIS IDEA
WELL. HAVE LEFT THE LAKE EFFECT SNOW WARNINGS FOR JEFFERSON AND
LEWIS COUNTY AS BUFKIT TIME-HEIGHT PROFILES INDICATE FAVORABLE LAKE
EFFECT PARAMETERS CONTINUING THROUGH 18Z BEFORE WARM ADVECTION ALOFT
FINALLY ARRIVES WITH THE LAKE BAND THEN TAPERING OFF THROUGH THE
EARLY EVENING AS EQLS FALL BELOW 5KFT.

A WEAK WARM FRONT CURRENTLY EXTENDING ACROSS THE NORTHERN PLAINS AND
UPPER MIDWEST ASSOCIATED WITH A LOW OVER WESTERN ND WILL LIFT ACROSS
THE GREAT LAKES REGION LATER TODAY. THIS WILL WORK TO WEAKEN LAKE
EFFECT SNOW EAST OF THE LAKES AND BRING A WIDESPREAD LIGHT SNOW.
SUFFICIENT SYNOPTIC MOISTURE AND ISENTROPIC LIFT/WARM AIR ADVECTION
ALOFT WILL CONTRIBUTE TO THIS LIKELY PROBABILITY OF ANOTHER ROUND OF
LIGHT SNOW LATER THIS AFTERNOON AND EVENING. AN INCH OR LESS IS
POSSIBLE WITH THIS FRONT.

TONIGHTS FORECAST IS A LITTLE TRICKY BEHIND THE WARM FRONT.
BUFKIT PROFILES SHOW SOME LOW LEVEL MOISTURE AND WEAK SYNOPTIC
LIFT DISPLACED WELL BELOW THE SNOW GROWTH REGION WITH CLOUD
TEMPERATURES WARMER THAN -10C. THIS MAY ALLOW FOR SOME FREEZING
DRIZZLE IF SURFACE TEMPERATURES ARE SLOW TO WARM ABOVE FREEZING.
HAVE INCLUDED A CHANCE OF DRIZZLE WHERE SURFACE TEMPS ARE ABOVE
FREEZING AND A CHANCE OF FREEZING DRIZZLE WHERE THEY ARE SLOWER TO
WARM. TEMPERATURES WILL EXHIBIT A NON-DIURNAL TREND WARMING
THROUGH THE NIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL TRACK ACROSS THE CENTRAL GREAT LAKES FRIDAY AND
INTO SOUTHERN ONTARIO ON FRIDAY NIGHT. THIS WILL LIFT A WARM FRONT
TO OUR NORTH ON FRIDAY WHICH WILL WARM TEMPERATURES INTO THE LOWER
40S IN MOST AREAS. LINGERING LIGHT PRECIPITATION WITH THIS WARM
FRONT SHOULD END BY MID-DAY WITH A PERIOD OF DRY WEATHER. AFTER
THIS...A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE ACROSS THE
AREA FRIDAY NIGHT. THIS IS LIKELY TO BRING A PERIOD OF PRECIPITATION
TO THE REGION ALONG AND AHEAD OF THIS FRONT. THE FORECAST WILL
FOLLOW MODEL CONSENSUS FOR TIMING...BUT GUIDANCE DIFFERS BY A FEW
HOURS ON TIMING. FOR MOST AREAS IT WILL BE WARM ENOUGH FOR ALL
RAIN...BUT THERMAL PROFILES WILL BE MARGINALLY COLD ENOUGH FOR WET
SNOW ON THE TUG HILL AND ACROSS HIGHER TERRAIN IN NORTHERN
JEFFERSON/LEWIS COUNTIES. CONSENSUS MEAN QPF IS ABOUT A QUARTER
INCH...SO ANY WET SNOW ACCUMULATION WOULD BE ON THE LIGHT SIDE.

TEMPERATURES WILL COOL BEHIND THE FRONT WITH FALLING TEMPERATURES
SATURDAY AFTERNOON. FORECAST CONSENSUS 850MB TEMPERATURES DROP FROM
AROUND -7C SATURDAY AFTERNOON TO -12C LATE SATURDAY NIGHT. SOUNDINGS
SHOW CLOUD TOPS ONLY SLIGHTLY COOLER THAN THIS WHICH SUGGESTS POOR
MICROPHYSICS FOR DENDRITIC SNOW GROWTH DURING THE DAY SATURDAY. THE
WESTERLY FLOW IS LIKELY TO PRODUCE SNOW EAST OF THE LAKES...BUT THIS
SHOULD STRUGGLE TO ACCUMULATE WITH SMALL FLAKES OR SLEET POSSIBLY
MIXED IN.

CONDITIONS WILL BECOME MORE FAVORABLE FOR LAKE EFFECT SNOW ON
SATURDAY NIGHT WHEN MID-LEVEL SHORTWAVE APPROACHES AND AS
TEMPERATURES ALOFT COOL. BY SATURDAY NIGHT CLOUD TOPS SHOULD SUPPORT
DENDRITIC SNOW GROWTH WHICH SHOULD ALLOW BANDS EAST OF THE LAKES TO
BECOME BETTER DEVELOPED. BY THIS TIME WESTERLY WINDS WILL NOT BE
VERY STRONG WHICH SHOULD LIMIT THE INLAND EXTENT OF SNOW. AMOUNTS
ARE STILL UNCERTAIN...WITH ADVISORY AMOUNTS POSSIBLE EAST OF THE
LAKES SUCH AS THE CHAUTAUQUA RIDGE AND TUG HILL. THE WESTERLY FLOW
WILL KEEP THE SIGNIFICANT ACCUMULATIONS OUT OF
THE BUFFALO/ROCHESTER/WATERTOWN METRO AREAS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THIS TIME PERIOD WILL REMAIN ACTIVE AS COLD AIR CONTINUES TO FLOW
SOUTHEASTWARD ACROSS THE GREAT LAKES REGION.

SUNDAY A POTENT UPPER LEVEL LOW WILL ADVANCE ACROSS THE REGION.
THERE MAY BE ENOUGH LIFT AHEAD OF THIS FEATURE TO GENERATE A FEW
SNOW SHOWERS...AND WILL HAVE LIKELY POPS OVER MUCH OF THE REGION.
SNOWFALL TOTALS WILL BE AGAIN MINOR...WITH LIKELY AN INCH OR LESS
OF SNOWFALL.

MONDAY AND TUESDAY ANOTHER LAKE EFFECT SNOW EVENT...WITH POSSIBLE
SIGNIFICANT ACCUMULATIONS WILL TAKE SHAPE. ALOFT A BROAD UPPER
LEVEL 500 HPA TROUGH WILL BE FOUND TO THE NORTH OF LAKE
ONTARIO...WITH A SURFACE LAKE AGGREGATE TROUGH FORMING OVER THE
GREAT LAKES REGION WITHIN A -18 TO -22C 850 HPA AIRMASS.
CONVERGENCE ALONG THIS TROUGH WITHIN NORTHWEST FLOW WILL LIKELY
AGAIN FORM LAKE EFFECT SNOW WITH SNOW ACCUMULATIONS TO THE SOUTH
AND SOUTHEAST OF LAKE ONTARIO...AND SOUTHEAST OF LAKE ERIE. THE
VERY COLD AIR OVER THE UNFROZEN LAKES WILL CREATE A FAIR AMOUNT OF
LAKE INSTABILITY MONDAY WITH LAKE INDUCED CAPE VALUES INCREASING
TO 500 TO 750 J/KG AND EQUILIBRIUM LEVELS RISING TO 12 TO 14K
FEET. THERE WILL ALSO LIKELY BE UPSTREAM CONNECTIONS TO THE LAKE
ONTARIO AND ERIE BAND...WITH CONNECTIONS AS FAR WEST AS LAKE
SUPERIOR POSSIBLE.

WHILE THE POSITION OF BANDS ARE STILL UNCERTAIN AT THIS POINT IN
TIME...THE POSITION OF THE UPPER LEVEL TROUGH AND THE NORTHWEST
FLOW SUGGESTS THAT THE SNOW BANDS SHOULD REMAIN WELL SOUTH
WATERTOWN.

SURFACE HIGH PRESSURE AND A DECREASE IN THE MOISTURE DEPTH FIELD
LATER TUESDAY AND INTO WEDNESDAY WEAKEN THE LAKE EFFECT
SNOW...THOUGH STILL FAVORABLE LAKE EFFECT PARAMETERS WILL LIKELY
CONTINUE THE GENERATION OF SOME LAKE SNOWS.

TEMPERATURES SUNDAY IN THE MID 20S WILL GIVE WAY TO COOLER HIGHS
MONDAY THROUGH TUESDAY IN THE MID TEENS TO LOWER 20S.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
THE LAKE SNOWS AND ASSOCIATED IFR EAST AND SOUTHEAST OF LAKES ERIE
AND ONTARIO WILL WEAKEN TODAY AS WARMER AIR BEGINS TO ARRIVE ALOFT.
THIS AFTERNOON AND INTO THIS EVENING A WARM FRONT WILL SHIFT ACROSS
OUR REGION FROM THE OHIO VALLEY SETTING OFF SOME ADDITIONAL LIGHT
SNOW AND ASSOCIATED IFR/MVFR RESTRICTIONS. ASIDE FROM THE
ABOVE...EXPECT CEILINGS TO LARGELY RANGE FROM IFR/MVFR ACROSS THE
HIGHER TERRAIN TO MVFR/VFR ACROSS THE LOWER ELEVATIONS.

OUTLOOK...
THURSDAY NIGHT...IFR/MVFR WITHIN A PERIOD OF LIGHT
SNOW. LOW POTENTIAL FOR SOME FREEZING DRIZZLE LATE.
FRIDAY...MVFR/VFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.
FRIDAY NIGHT...DETERIORATION TO MVFR/IFR WITH RAIN AND SNOW
SHOWERS BECOMING MORE LIKELY.
SATURDAY...MVFR/IFR WITH RAIN AND SNOW SHOWERS LIKELY.
SUNDAY...MVFR WITH SCATTERED TO NUMEROUS SNOW SHOWERS.
MONDAY...IFR IN LAKE EFFECT SNOW SOUTHEAST OF THE LAKES...MVFR/VFR
WITH A CHANCE OF SNOW SHOWERS ELSEWHERE.

&&

.MARINE...
A CLIPPER SYSTEM IS SLIDING ACROSS SOUTHERN ONTARIO THIS
MORNING. THIS SYSTEM WILL MAINTAIN A BRISK WEST-SOUTHWESTERLY TO
SOUTHWESTERLY FLOW ACROSS THE LOWER GREAT LAKES...WHICH WILL THEN
TURN MORE WESTERLY AND GRADUALLY DIMINISH TO BELOW ADVISORY LEVELS
THIS EVENING.

FOLLOWING THIS...QUIETER CONDITIONS SHOULD BE THE GENERAL RULE
THURSDAY  NIGHT AND FRIDAY...BEFORE ANOTHER LOW PRESSURE SYSTEM
BRINGS ANOTHER ROUND OF POTENTIALLY ADVISORY-WORTHY WINDS AND
WAVES FRIDAY NIGHT AND SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ007-008.
     LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     NYZ011.
     LAKE EFFECT SNOW WARNING UNTIL 7 AM EST THIS MORNING FOR
     NYZ010.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
         LOZ042.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...SMITH
MARINE...JJR/SMITH
Hazardous weather outlook, Jan 14, 4:27 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
427 AM EST THU JAN 14 2016

NYZ007-008-150930-
JEFFERSON-LEWIS-
427 AM EST THU JAN 14 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-012>014-019>021-085-150930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
427 AM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-150930-
NORTHERN ERIE-
427 AM EST THU JAN 14 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-150930-
GENESEE-
427 AM EST THU JAN 14 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-150930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
427 AM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 14, 1:18 AM EST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
118 AM EST THU JAN 14 2016

NYZ001-010-140745-
NIAGARA-NORTHERN ERIE-
118 AM EST THU JAN 14 2016

...A BAND OF LAKE EFFECT SNOW SHIFTING SOUTH ACROSS SOUTH CENTRAL
NIAGARA AND NORTHERN ERIE COUNTIES...

AT 114 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF UP TO 2 INCHES PER HOUR EXTENDED ACROSS THE BUFFALO NORTHTOWNS TO
JUST SOUTH OF LOCKPORT. EXPECT THIS BAND TO SHIFT SOUTH THROUGH THE
EARLY MORNING HOURS CROSSING DOWNTOWN BUFFALO TO THE SOUTHTOWNS WITH
LOW VISIBILITIES ALONG WITH SLICK AND SNOW COVERED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
LOCKPORT...LACKAWANNA...KENMORE...DEPEW AND AMHERST.

THIS INCLUDES INTERSTATES 190...290...990 AND 90 BETWEEN EXITS 56
AND 49.

LAT...LON 4302 7889 4306 7890 4318 7871 4298 7847
      4288 7847 4278 7884 4278 7885 4282 7887
      4284 7886 4287 7889 4288 7888 4288 7889
      4295 7891 4296 7892 4295 7893 4297 7892
      4299 7894

SMITH
Special weather statement, Jan 14, 1:26 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
126 AM EST THU JAN 14 2016

NYZ007-008-140745-
LEWIS-JEFFERSON-
126 AM EST THU JAN 14 2016

...A BAND OF LAKE EFFECT SNOW LIFTING NORTH ACROSS SOUTHERN
JEFFERSON AND WEST CENTRAL LEWIS COUNTIES...

AT 121 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF UP TO 2 INCHES PER HOUR EXTENDED ACROSS FAR SOUTHERN JEFFERSON
COUNTY AND EAST TOWARDS MONTAUGE. EXPECT THIS BAND TO SHIFT NORTH
THROUGH THE EARLY MORNING HOURS CROSSING WATERTOWN TO THE SAINT
LAWRENCE RIVER WITH LOW VISIBILITIES ALONG WITH SLICK AND SNOW
COVERED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...STONY POINT...CARTHAGE...WEST CARTHAGE...ADAMS...
DEXTER...GLEN PARK...BARNES CORNERS...SOUTHWICK BEACH STATE PARK AND
ADAMS CENTER.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 39 AND 47.

LAT...LON 4402 7626 4403 7620 4399 7621 4403 7612
      4401 7561 4368 7562 4371 7602 4368 7603
      4369 7620 4382 7623 4384 7630 4389 7623
      4385 7620 4398 7605 4400 7608 4396 7616
      4399 7623 4396 7628 4400 7627 4404 7630

SMITH
Local storm report, Jan 14, 1:36 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
136 AM EST THU JAN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     SNOW             NORTH TONAWANDA         43.04N 78.87W
01/14/2016  M4.0 INCH        NIAGARA            NY   TRAINED SPOTTER

&&

KAPFFEL
Local storm report, Jan 14, 3:13 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
313 AM EST THU JAN 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     SNOW             NORTH TONAWANDA         43.04N 78.87W
01/14/2016  M5.6 INCH        NIAGARA            NY   TRAINED SPOTTER

&&

KAPFFEL
Special weather statement, Jan 14, 3:24 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
324 AM EST THU JAN 14 2016

NYZ010-085-140945-
SOUTHERN ERIE-NORTHERN ERIE-
324 AM EST THU JAN 14 2016

...AN INTENSE BAND OF LAKE EFFECT SNOW WILL DRIFT SOUTH ACROSS ERIE
COUNTY EARLY THIS MORNING...

AT 319 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF UP TO 2 INCHES PER HOUR EXTENDS FROM THE LAKE ERIE SHORELINE
NORTHEAST TO CLARENCE CENTER AND AKRON. EXPECT THIS BAND TO CONTINUE
TO SHIFT SOUTH THROUGH THE EARLY MORNING HOURS CROSSING THE
SOUTHTOWNS AND EASTERN BUFFALO SUBURBS WITH LOW VISIBILITIES ALONG
WITH SLICK AND SNOW COVERED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...CLARENCE...LACKAWANNA...
KENMORE...DEPEW...AMHERST...TONAWANDA AND LANCASTER.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57 AND 49.

LAT...LON 4274 7892 4279 7885 4282 7887 4284 7886
      4287 7889 4288 7888 4288 7889 4290 7890
      4293 7890 4296 7891 4296 7893 4306 7878
      4307 7847 4268 7852 4270 7893 4273 7896

SMITH
Special weather statement, Jan 14, 4:59 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
459 AM EST THU JAN 14 2016

NYZ019-020-085-141130-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-
459 AM EST THU JAN 14 2016

...A BAND OF LAKE EFFECT SNOW IS IMPACTING THE LAKE ERIE SHORELINE
THIS MORNING...

AT 455 AM EST...A BAND OF LAKE EFFECT SNOW PRODUCING SNOW FALL RATES
OF UP TO 2 INCHES PER HOUR EXTENDS FROM NORTHERN CHAUTAUQUA COUNTY
INTO SOUTHWESTERN ERIE COUNTY ALONG THE NEW YORK THRUWAY. EXPECT
THIS BAND TO SLOWLY SHIFT SOUTH THROUGH THE MORNING HOURS WITH LAKE
SNOW CAUSING LOW VISIBILITIES ALONG WITH SLICK AND SNOW COVERED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EVANS...BOSTON...EDEN...COLDEN...
WESTFIELD...GOWANDA AND SILVER CREEK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN EXITS 61 AND 57A.
 INTERSTATE 86 NEAR EXIT 4.

LAT...LON 4241 7945 4249 7935 4255 7915 4266 7905
      4276 7870 4269 7847 4210 7975 4227 7976

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 8:14 PM ESTSpecial Weather StatementBUFNiagara91 min
Jan 14, 1:18 AM ESTSpecial Weather StatementBUFErie87 min
Jan 14, 1:26 AM ESTSpecial Weather StatementBUFJefferson79 min
Jan 14, 3:24 AM ESTSpecial Weather StatementBUFErie81 min
Jan 14, 6:36 AM ESTSpecial Weather StatementBUFChautauqua84 min
Jan 14, 8:58 AM ESTSpecial Weather StatementBUFLewis, Oswego107 min
Jan 14, 11:56 AM ESTSpecial Weather StatementBUFLewis94 min
Jan 14, 12:14 PM ESTLake Effect Snow AdvisoryBUFLewis, Oswego7 hr
Jan 14, 1:41 PM ESTWinter Weather AdvisoryBUFErie, Genesee, Livingston, Monroe, Niagara, Ontario and 3 more8 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.